MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HARMONY DELIVERY CATHETER SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI

MEDTRONIC HEART VALVES DIVISION HARMONY DELIVERY CATHETER SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Model Number HARMONY-DCS
Medical Device Problem Codes Difficult or Delayed Activation (2577); Malposition of Device (2616); Device Dislodged or Dislocated (2923); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Pulmonary Valve Insufficiency/ Regurgitation (4452)
Date of Event 01/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: brand name harmony transcatheter pulmonary valve; product id harmony-25 (serial: (b)(6)); product type: 0195-heart valves; implant date (b)(6) 2024.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that prior to the initial implant of the harmony-25 valve, it was noted that the screening report had "failed".During discussions regarding the screening report with the implanting physician, two techniques were considered for implanting the valve at the desired annulus location.The first plan was to place the valve at the annulus, take an angiogram to confirm stability of the valve, and then release the valve.The implanting physician wanted to open the initial portion of the valve, rows one and two, under the roof of the bifurcation.As the valve would be annular at this point, it could be started midway in the pulmonary artery.The implanting physician could then bring valve to desired location.The other technique implanting physician discussed was opening rows one and two in one of the pulmonary arteries.Subsequently, the valve would be brought back to desired point and the remainder of the rows would be opened.The decision was made to open the rows high up and then bring the valve down into desired position.During the maneuver to bring valve to desired location it was noted that the valve began to release.Approximately four suture loops were deployed.A dislodge was noted as the valve was fully deployed in a location that was not desired.When manipulating the device, it was suspected that the implanting physician prematurely rotated the proximal handle of the delivery catheter system.Tension was used to manipulate the valve down into a position that appeared stable.Despite the stability, it was noted that the valve was not in an ideal location.An echocardiogram was performed and the patient was discharged routinely.It was noted that the patient is scheduled for an explant.
 
Additional Manufacturer Narrative
Corrected data: h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that prior to the initial implant of the harmony-25 valve, it was noted that the screening report had "failed".During discussions regarding the screening report with the implanting physician, two techniques were considered for implanting the valve at the desired annulus location.The first plan was to place the valve at the annulus, take an angiogram to confirm stability of the valve, and then release the valve.The implanting physician wanted to open the initial portion of the valve, rows one and two, under the roof of the bifurcation.As the valve would be annular at this point, it could be started midway in the pulmonary artery.The implanting physician could then bring valve to desired location.The other technique implanting physician discussed was opening rows one and two in one of the pulmonary arteries.Subsequently, the valve would be brought back to desired point and the remainder of the rows would be opened.The decision was made to open the rows high up and then bring the valve down into desired position.During the maneuver to bring valve to desired location it was noted that the valve began to release.Approximately four suture loops were deployed.The valve was fully deployed in a location that was not desired.When manipulating the device, it was suspected that the implanting physician prematurely rotated the proximal handle of the delivery catheter system.Tension was used to manipulate the valve down into a position that appeared stable.Despite the stability, it was noted that the valve was not in an ideal location.An echocardiogram was performed and the patient was discharged routinely.It was noted that the patient is scheduled for an explant.Additional information was received indicating that the implanting physician noted that the valve was seated on echocardiogram and inadvertently opened the suture loops prematurely.The valve was fully deployed before it was positioned in the intended location of the annular implant.Because of the premature deployment, the valve was positioned away from the annulus and free pulmonary insufficiency was observed.
 
Additional Manufacturer Narrative
Image review: two videos were provided.There is lack of apposition of the valve frame with the pa wall and the device appears to be malpositioned in the distal main pulmonary artery, not aligned with blood flow.Updated data: b5.Added second paragraph.H6.Additional codes.Corrected data: g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated data: h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received indicating that the pulmonary insufficiency was severe.
 
Additional Manufacturer Narrative
Updated data: b2.B5.D4.H4.H6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that prior to the initial implant of the harmony-25 valve, it was noted that the screening report had "failed".During discussions regarding the screening report with the implanting physician, two techniques were considered for implanting the valve at the desired annulus location.The first plan was to place the valve at the annulus, take an angiogram to confirm stability of the valve, and then release the valve.The implanting physician wanted to open the initial portion of the valve, rows one and two, under the roof of the bifurcation.As the valve would be annular at this point, it could be started midway in the pulmonary artery.The implanting physician could then bring valve to desired location.The other technique implanting physician discussed was opening rows one and two in one of the pulmonary arteries.Subsequently, the valve would be brought back to desired point and the remainder of the rows would be opened.The decision was made to open the rows high up and then bring the valve down into desired position.During the maneuver to bring valve to desired location it was noted that the valve began to release.Approximately four suture loops were deployed.The valve was fully deployed in a location that was not desired.When manipulating the device, it was suspected that the implanting physician prematurely rotated the proximal handle of the delivery catheter system.Tension was used to manipulate the valve down into a position that appeared stable.Despite the stability, it was noted that the valve was not in an ideal location.An echocardiogram was performed and the patient was discharged routinely.It was noted that the patient is scheduled for an explant.Additional information was received indicating that the implanting physician noted that the valve was seated on echocardiogram and inadvertently opened the suture loops prematurely.The valve was fully deployed before it was positioned in the intended location of the annular implant.Because of the premature deployment, the valve was positioned away from the annulus and free pulmonary insufficiency was observed.Additional information was received indicating that the pulmonary insufficiency was severe.Additional information was received which confirmed that the device was explanted successfully.
 
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: brand name harmony transcatheter pulmonary valve; product id harmony-25 (serial: (b)(6)); product type: 0195-heart valves; implant date (b)(6) 2024; explant date: (b)(6) 2025 updated data: b5.Fourth paragraph added.H11.Explant date added to system reported device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Conclusion: various potential factors that can influence inaccurate delivery include substantial variability within the native right ventricular outflow tract (rvot) space, the anatomy landmark visibility can be challenging due to imaging angles, large anatomical variation between patients regarding size and morphology and several others.It was noted that in this case, the proximal handle of the dcs may have been prematurely rotated.Historically, high forces in the system may impact the ability to deploy.The force in the system is a cumulative effect that can be increased by many other factors, including load quality of the valve in the capsule, bends and kinks on the shaft, tortuous anatomy and guidewire and sheath selection.There is no information to suggest a device quality deficiency or a failure to meet manufacturing specifications.Updated: d4, h11.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HARMONY DELIVERY CATHETER SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21943955
Report Number2025587-2025-03294
Device Sequence Number18315699
Product Code NPV
UDI-Device Identifier00763000341367
UDI-Public(01)00763000341367(17)240203(10)0011622428
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P200046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2024
Device Model NumberHARMONY-DCS
Device Catalogue NumberHARMONY-DCS
Device Lot Number0011622428
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer01/29/2025
06/06/2025
05/26/2025
06/22/2025
06/23/2025
07/07/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date06/06/2025
06/06/2025
06/10/2025
06/23/2025
06/24/2025
07/08/2025
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient Weight68 KG